On the Airy Stress Functions of Plane Dislocation Problems

[+] Author and Article Information
F. D. Ju

Department of Mechanical Engineering, University of New Mexico, Albuquerque, N. Mex.

J. Appl. Mech 27(3), 423-428 (Sep 01, 1960) (6 pages) doi:10.1115/1.3644018 History: Received July 02, 1959; Online September 16, 2011


The present paper explores the Airy stress function for a general class of elastic dislocation problems in a doubly connected region. The basic concept of the elastic theory and the dislocation theory, included, are essential to the derivation of the method. Applications deal with two shapes of dislocation cuts; an arbitrary straight cut and a logarithmic spiral cut. For simplicity and illustrative purpose, only an infinite region with a circular hole has been considered. The discussion deals with the singular point and the uniqueness of the general solution.

Copyright © 1960 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In